Schizophrenia.com

Stopping Seroquel / any alternatives?

I have been on Seroquel instant release 300 for a few months now. I have just started my senior year in high school and my grades definitely have not been good. I rarely attend school because I am oversleeping and passing out all the time. I feel very weak. My teachers are concerned with my performance. I was prescribed Seroquel for psychotic depression.
I do not want to take Seroquel anymore because it is really making things difficult for me, especially academically. Any alternatives?
I also have really bad ADHD which gives me a lot of struggles in school and Seroquel has just made it worse. Seroquel has helped me with hallucinations, paranoia, weird thoughts, and sleep sometimes. But the drawbacks outweigh the benefits.

I’m sorry you’re having such trouble. Abilify, Latuda, and Geodon are all less sedating medications you can talk to your doctor about. It’s a good idea to stay on some kind of antipsychotic for at least a year and a half, to give your brain time to heal from the damage of your psychotic episode. But talk to your doc about the side effects. You obviously still need to live your life.

2 Likes

Thank you
Is adjunct treatment any good?

I take Latuda and I actually probably don’t sleep enough. I take seroquel too at a low dose when I go to bed. Handling school full time is hard but I am able to on latuda. Definitely talk to your pdoc about switching. It’s never good to just stop it will hurt you more in the long run.

2 Likes

Some reviewers said it is good to add low dose of abilify to give you some energy.

Talk to your shrink or treatment team. Plenty of different meds out there and a good shrink gets a bit of an idea of what works. It’s a lot about hit or miss and trying something else sounds a reasonable strategy. We are all different so sometimes it really can make a difference trying something else.

best to talk to your doctor and let them help you. i went from seroquel, to invega to abilify, to risperidone, and back to abilify

I recommend abilify. It doesn’t make you drowsy.